MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. GRASPING FORCEPS

AOMORI OLYMPUS CO., LTD. GRASPING FORCEPS
Model Number FG-53SX-1
Medical Device Problem Code Device Reprocessing Problem (1091)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that a brown foreign substance was found attached to part of the forceps slider of the grasping forceps.The issue was found when autoclave sterilization was done after a urology procedure.The customer suspected the foreign material may have been left unwashed during cleaning.There was no reported patient harm or impact due to this event.
 
Additional Manufacturer Narrative
During device evaluation at olympus, it was found the adhesive at the joint of the control section near the slider had turned brown.There was no foreign matter attached to the slider, but there was foreign matter found around the grip.There were no abnormalities such as buckling in the appearance.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Although a definitive root cause of the foreign substance could not be determined, the foreign substance was determined to be discolored due to deterioration of the adhesive.Likely factors causing the adhesive deterioration could have been the following: 1 - rinsing after washing was insufficient, and the washing liquid remained.2 - the product was autoclaved in the state described in (1) above.3 - the adhesive deteriorated and discolored due to the components of the cleaning solution and the heat of the autoclave.The customer may be able to reduce and prevent occurrence of the event by handling device in accordance with the following ifu : reprocess the instrument immediately after use, first by immersing it in a neutral, low-foaming, medical grade detergent solution, then following the cleaning and sterilization procedures given in this chapter.Failure to reprocess the instrument immediately after use, or using other than a medical-grade detergent may cause corrosion at the metal parts like the grasping jaws.This could impair the operation of the instrument or cause a part of it to break and/or fall off inside the patient.Immerse the instrument in detergent solution immediately after use.If the instrument is not cleaned immediately, it may be difficult to effectively reprocess and this could result in reduced performance.1 - when reprocessing the instrument for the first time after purchase, remove the forceps cap from the grasping jaws and dispose of it.2 - immerse the entire instrument in the detergent solution for the time specified in manufacturer¿s instructions.If no time is specified, immerse for between 5 minutes and 3 hours.3 - remove the instrument from the detergent solution.Ultrasonic cleaning.1 - immerse the entire instrument in the ultrasonic cleaner containing detergent solution.2 - clean ultrasonically for 30 minutes.For details on operation of the ultrasonic cleaner, refer to the instruction manual of the ultrasonic cleaner.3 - remove the instrument from the detergent solution.Rinsing - after ultrasonic cleaning, rinse the instrument thoroughly to remove residual detergent.Residual detergent solution could cause tissue irritation in the next patient.1 - rinse the instrument under clean running water.2 - confirm that no debris is left on the surfaces of the instrument.3 - wipe the exterior of the instrument with a clean, dry lint-free cloth.If additional information becomes available at a later date, this report will be supplemented.Olympus will continue to monitor the field performance of this device.

Brand Name
GRASPING FORCEPS
Common Device Name
GRASPING FORCEPS
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA   036-0357
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19069966
Report Number9614641-2024-00878
Device Sequence Number6994598
Product Code PTS
UDI-Device Identifier04953170049040
UDI-Public04953170049040
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K013591
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFG-53SX-1
Device Lot NumberK2805-4878
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2023
Initial Report FDA Received Date04/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/05/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown